Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Minor neuropathy before taking Atripla...
Jul 19, 2009

I developed a very annoying but fairly mild neuropathy in my toes/feet a few months ago but pretty much ignored it due to what I thought was my good health. Routine bloodwork diagnosed me as Poz in late May and almost immediately the neuropathic properties spread to my fingers/hands and even occasionally the trunk of my body. (Stress/Anxiety, anyone!?!) My CD4 count was under 100 but viral load only 50,000 or so but I immediately started Atripla and Bactrim and Azithromycin.

So, my question: 5 weeks on Atripla as of today with perfect adherence. In addition to the prophylactic drugs, I take Xanax 1.0 mg twice a day to help with nerves (and it seems to help the neuropathy a bit) but would like any ideas on how to proceed. Neurologist? Psych? I live in New Orleans and we're still a bit understaffed in the medical field here even though I have a great HIV specialist at a local hospital...he's just too busy to see me most of the time. My next appointment isn't until mid August.

My stress/anxiety level remains very high. Unfortunately, it's a family trait!

Even though I've become perhaps a bit of cyberchondriac in reading the forums, it's a great site and I thank you!

Response from Dr. Henry

HIV-related and treatment related peripheral neuropathy generally begins in the toes/feet so the condition you describe localized to the hands is most likely some other condition (could be cervical nerve being pinched, carpal tunnel, anxiety, or many other possibilities). Discussing with your HIV doc and/or a neurologist seems very reasonable. KH



Previous
Hiv and nosebleeds
Next
health issues and medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement